Image Courtesy of Answers.com
They’ve been known to get dangerously skinny at all costs. Now celebrities are popping – even crushing and snorting Adderall to lose weight, according to a recent article in the New York Daily News. How dangerous is this latest trend? Enough to kill you.
“Quite simply, it continues to promote the message that dying by die-ting is worth the risk,” eating disorders expert, Beth Hartman McGilley, Ph.D., FAED, tells FatFighterTV.
With so many kids and teens already taking Adderall to treat attention deficit hyperactivity disorder (ADHD), the drug is already out there. And when young girls see their celebrity role models using it to get thin, well, they think it’s okay to do the same. And that’s what makes this trend so very dangerous.
“Youth buy into a childlike belief system that they won’t be misled by those they respect, naively presuming those mentors are operating conscientiously, with regard to their fans and with an informed perspective. They’re NOT,” says McGilley. “Stars are doing whatever they can to succeed in an industry that is corrupt and relentless in its demands for physical perfection.”
I agree. And when I did a little digging on the dangers of Adderall – which is the combination of dextroamphetamine and amphetamine – I quickly found this warning from MedlinePlus: “The combination of dextroamphetamine and amphetamine may cause sudden death or serious heart problems, especially if the medication is misused.â€ Yes, death. Hellooo???!!!
It’s also addictive and can lead to eating disorders. And if that’s not enough, check out this long list of other possible side effects, which can be quite serious:
- fast or pounding heartbeat
- shortness of breath
- chest pain
- excessive tiredness
- slow or difficult speech
- dizziness or faintness
- weakness or numbness of an arm or leg
- mood changes
- motor tics or verbal tics
- psychosis (loss of contact with reality)
- hallucinating (seeing things or hearing voices that do not exist)
- mania (frenzied or abnormally excited mood)
- aggressive or hostile behavior
- changes in vision or blurred vision
- blisters or rash
- swelling of the eyes, face, tongue, or throat
- difficulty breathing or swallowing
And the less severe symptoms Adderall can cause are pretty awful, too. They include:
- difficulty falling asleep or staying asleep
- uncontrollable shaking of a part of the body
- changes in sex drive or ability
- dry mouth
- stomach pain
Why would you CHOOSE to do that to your health? Seriously, don’t mess with this stuff.